Alert archive / Florida / Flood Watches in 2017
Flood Watch 6, NWS Miami, FL
NWS Miami, FL issued this flood watch at Oct 4, 2017, 4:14 PM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Oct 5, 2017, 12:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2017, 4:14 PM EDT (20:14 UTC)
- In effect from
- Oct 5, 2017, 12:00 AM EDT
- Expired
- Oct 6, 2017, 12:02 AM EDT
- In force
- 24 hr
- Issued by
- NWS Miami, FL
- Flood severity
- None
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
923 WGUS62 KMFL 042014 FFAMFL URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Miami FL 414 PM EDT Wed Oct 4 2017 FLZ067-068-071>074-168-172>174-051000- /O.NEW.KMFL.FA.A.0006.171005T0400Z-171006T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Palm Beach-Metro Palm Beach-Inland Broward-Metro Broward- Inland Miami-Dade-Metro Miami-Dade-Coastal Palm Beach- Coastal Broward-Coastal Miami-Dade-Far South Miami-Dade- 414 PM EDT Wed Oct 4 2017 ...FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH LATE THURSDAY NIGHT... The National Weather Service in Miami has issued a * Flood Watch for a portion of South Florida, including the following areas, Coastal Broward, Coastal Miami-Dade, Coastal Palm Beach, Far South Miami-Dade, Inland Broward, Inland Miami- Dade, Inland Palm Beach, Metro Broward, Metro Miami-Dade, and Metro Palm Beach. * From midnight EDT tonight through late Thursday night * The grounds have become saturated over the eastern areas of South Florida from the rainfall that been occurring over the area since last weekend. Additional heavy rainfall will be occurring over the eastern areas of South Florida tonight into Thursday evening onto the saturated grounds, and King Tide is ongoing along the east coastal areas of South Florida this week. All of these conditions will lead to some flooding over the eastern areas of South Florida. Therefore, a Flood Watch has been issued for the eastern areas of South Florida through Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Baxter
4 follow-up statements
444 WGUS62 KMFL 050741 FFAMFL URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Miami FL 341 AM EDT Thu Oct 5 2017 FLZ067-068-071>074-168-172>174-051545- /O.EXT.KMFL.FA.A.0006.000000T0000Z-171006T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Palm Beach-Metro Palm Beach-Inland Broward-Metro Broward- Inland Miami-Dade-Metro Miami-Dade-Coastal Palm Beach- Coastal Broward-Coastal Miami-Dade-Far South Miami-Dade- 341 AM EDT Thu Oct 5 2017 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... The Flood Watch continues for * Miami-Dade, Broward, and Palm Beach Counties. * Through late tonight. * Showers and thunderstorms with periods of heavy rain are expected today and tonight on already saturated grounds, which may lead to flooding. King tides are also ongoing, which will exacerbate flooding problems around times of high tide near the coast. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
230 WGUS62 KMFL 051609 FFAMFL Flood Watch National Weather Service Miami FL 1209 PM EDT Thu Oct 5 2017 FLZ067-068-071>074-168-172>174-060015- /O.CON.KMFL.FA.A.0006.000000T0000Z-171006T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Palm Beach-Metro Palm Beach-Inland Broward-Metro Broward- Inland Miami-Dade-Metro Miami-Dade-Coastal Palm Beach- Coastal Broward-Coastal Miami-Dade-Far South Miami-Dade- 1209 PM EDT Thu Oct 5 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flood Watch continues for * A portion of South Florida, including the following areas, Coastal Broward, Coastal Miami-Dade, Coastal Palm Beach, Far South Miami-Dade, Inland Broward, Inland Miami-Dade, Inland Palm Beach, Metro Broward, Metro Miami-Dade, and Metro Palm Beach. * Through late tonight * Showers and thunderstorms with periods of heavy rain are expected today and tonight on already saturated grounds, which may lead to flooding. King tides are also ongoing, which will exacerbate flooding problems around times of high tide near the coast. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
229 WGUS62 KMFL 060019 FFAMFL Flood Watch National Weather Service Miami FL 819 PM EDT Thu Oct 5 2017 FLZ067-068-071>074-168-172>174-060600- /O.CON.KMFL.FA.A.0006.000000T0000Z-171006T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Palm Beach-Metro Palm Beach-Inland Broward-Metro Broward- Inland Miami-Dade-Metro Miami-Dade-Coastal Palm Beach- Coastal Broward-Coastal Miami-Dade-Far South Miami-Dade- 819 PM EDT Thu Oct 5 2017 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... The Flood Watch continues for * a portion of South Florida, including the following areas, Coastal Broward, Coastal Miami-Dade, Coastal Palm Beach, Far South Miami-Dade, Inland Broward, Inland Miami-Dade, Inland Palm Beach, Metro Broward, Metro Miami-Dade, and Metro Palm Beach. * Until 2 AM EDT Friday * Showers and thunderstorms with periods of heavy rain are possible this evening on already saturated grounds, which may lead to flooding. King tides are also ongoing, which will exacerbate flooding problems around times of high tide near the coast. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ RAG
010 WGUS62 KMFL 060402 FFAMFL Flood Watch National Weather Service Miami FL 1202 AM EDT Fri Oct 6 2017 FLZ067-068-071>074-168-172>174-060515- /O.CAN.KMFL.FA.A.0006.000000T0000Z-171006T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Palm Beach-Metro Palm Beach-Inland Broward-Metro Broward- Inland Miami-Dade-Metro Miami-Dade-Coastal Palm Beach- Coastal Broward-Coastal Miami-Dade-Far South Miami-Dade- 1202 AM EDT Fri Oct 6 2017 ...FLOOD WATCH IS CANCELLED... The Flood Watch issued earlier for a portion of South Florida has been cancelled. The threat for flood-producing heavy rainfall has ended. However, a Coastal Flood Advisory remains in effect for vulnerable locations along the Atlantic Coast and adjacent bays and inlets due to ongoing king tides. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flood watch went out at Oct 4, 4:04 PM EDT, 10 minutes earlier.
Area forecast discussion, Oct 4, 4:04 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Miami FL
404 PM EDT Wed Oct 4 2017
...FLOOD WATCH FOR EASTERN AREAS THROUGH THURSDAY NIGHT...
...HIGH SURF ADVISORY FOR BEACHES OF PALM BEACH COUNTY...
...COASTAL FLOOD ADVISORY FOR EAST COASTAL AREAS....
...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES...
...GALE WARNING FOR ATLANTIC AND BISCAYNE BAY...
...SMALL CRAFT ADVISORY FOR REST OF SOUTH FLORIDA WATERS...
.DISCUSSION...
.TONIGHT AND THURSDAY...
A strong tropical wave over the Bahamas will continue to move
west through South Florida tonight and be over the eastern Gulf of
Mexico Thursday. This will allow for deep tropical moisture to
work into South Florida from the Bahamas late tonight into
Thursday. Therefore, showers should continue to develop and become
numerous over the area late tonight into Thursday along with
isolated to scattered thunderstorms.
The short range models are also showing the helicity to be
increasing late tonight into Thursday over South Florida as the
tropical wave passes through the area. This will allow for a few
of the thunderstorms to become strong with the primary impacts
being gusty winds along with a few weak tornadoes especially over
the east coast metro areas and the adjacent Atlantic waters.
The winds will also continue to be windy over South Florida
tonight into Thursday, due to the pressure gradient between the
strong tropical wave and the high pressure over the Southeastern
United States. This will allow for the continuation of the High
Risk of Rip Currents along the east coast Beaches tonight into
Thursday.
The forecast PWAT'S from the short range models are also showing
to be in the 2.1 to 2.3 inches late tonight into Thursday evening.
This will allow for heavy rainfall to occur over the area late
tonight into Thursday evening. The King Tide will also be ongoing
along the east coast metro areas through Thursday night which will
slow down the draining of the rainfall into the Atlantic waters.
The grounds are also saturated from the rainfall that been
occurring over the east coast metro areas through early this
week. Therefore, a Flood Watch has been issued for the eastern
areas of South Florida for late tonight through Thursday night.
.THIS WEEKEND WEATHER...
All eyes turns to the newly-formed Tropical Depression 16 over
the Southwestern Caribbean Sea. NHC is forecasting TD 16 to move
north/northwest into the southern Gulf of Mexico early this
weekend, before moving northward toward the Florida Panhandle
through the weekend. This will allow for the wind flow to become
more southerly over South Florida this weekend keeping the deep
tropical moisture in place. Therefore, high POPs will continue
over the area this weekend. South Florida needs to continue to
monitor the latest information from us and the NHC on Tropical
Depression 16 through this weekend.
.EARLY TO MIDDLE OF NEXT WEEK...
High pressure will then build into the southeastern United States
early to middle of next week allowing for easterly wind flow to
return to South Florida. This will also allow for some more
typical late time summer weather to return to the area. Therefore,
POPs will be more in the scattered range with the typical daytime
activity over South Florida early to middle of next week.
&&
.MARINE...
The winds will be easterly at 20 to 25 knots tonight, before
slowly decreasing to 15 knots on Friday. The winds will then
become more southerly this weekend at 15 to 20 knots. The only
exception to this is over the Atlantic waters, where the wind
gusts will be frequently gusting to gale force tonight. Therefore,
the SCA will be upgraded to a Gale Warning for the Atlantic and
Biscayne Bay waters for tonight, with an SCA remaining in effect
for rest of South Florida waters.
&&
.BEACH FORECAST...
The King tides will continue along the east coast metro areas
tonight into Thursday night. This will allow for some flooding
along the east coastal areas of South Florida through Thursday
evening. Therefore, the Coastal Flood Advisory will remain in
effect for the east coastal areas of South Florida.
The High Surf Advisory will also remain in effect for the beaches
of Palm Beach County through Thursday evening, due to the breakers
of 10 feet along the beaches.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 79 83 79 87 / 90 90 60 50
Fort Lauderdale 80 83 80 87 / 90 90 60 50
Miami 79 84 79 88 / 90 90 60 50
Naples 77 85 77 90 / 60 80 50 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch from midnight EDT tonight through late Thursday
night for FLZ067-068-071>074-168-172>174.
High Rip Current Risk through late Thursday night for FLZ168-172-
173.
High Surf Advisory until 10 AM EDT Thursday for FLZ168.
Coastal Flood Advisory until 2 AM EDT Friday for FLZ168-172-173.
AM...Gale Warning until 11 AM EDT Thursday for AMZ630-650-651-670-671.
Small Craft Advisory until 11 AM EDT Thursday for AMZ610.
GM...Small Craft Advisory until 11 AM EDT Thursday for GMZ656-657-676.
&&
DISCUSSION...54/BNB
MARINE...54/BNB
BEACH FORECAST...54/BNBHazardous weather outlook, Oct 4, 11:28 AM EDT, 4 hours 46 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1128 AM EDT Wed Oct 4 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 050330- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1128 AM EDT Wed Oct 4 2017 ...HAZARDOUS MARINE CONDITIONS FOR ALL SOUTH FLORIDA WATERS... ...HIGH RISK OF RIP CURRENTS FOR THE ATLANTIC BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Rip currents: There is a High Risk for Rip Currents along Atlantic beaches. Thunderstorms: thunderstorms are forecast across South Florida today. Primary hazards will be lightning, urban flooding of low lying and poor drainage areas, and gusty wind. Wind: East wind of 20-25 knots expected across Atlantic waters and around 20 knots over the Gulf waters. Gusts of 35 to 45 mph are possible across the South Florida Atlantic waters and the Atlantic coastal areas. A Gale Warning for the Atlantic waters and a Small Craft Advisory is in effect for the remainder of the South Florida waters. Flooding: Showers and thunderstorms may lead to flooding in low lying and poorly drained areas, particularly along the coast near high tide. Waves: Seas of 7 to 10 feet, mainly in the Gulf stream. A High Surf Advisory is in effect for Palm Beach County. A Gale Warning is in effect for the South Florida Atlantic waters. A Small Craft Advisory is in effect for the remainder of the South Florida waters. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A Small Craft Advisory is in effect through Wednesday for Atlantic waters due to east wind of 20 to 30 knots and seas of up to 10 feet in the Gulf Stream. The risk for rip currents will likely remain high over all Atlantic beaches during this period as well. Strong easterly wind, along with King tide this week, will allow for possible coastal flooding during high tides along the east coast beaches of South Florida. Scattered to numerous thunderstorms, some with heavy rainfall, are forecast through the week. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Oct 4, 10:53 AM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1053 AM EDT WED OCT 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM COASTAL FLOOD 2 SE NORTH BAY VILLAGE 25.86N 80.12W
10/04/2017 MIAMI-DADE FL SOCIAL MEDIA
COMBINATION OF HEAVY RAIN AND KING TIDES CAUSED 6
INCHES OF STANDING WATER IN THE STREET ON MIAMI BEACH
NEAR 78TH ST AND BYRON AVENUE AT 845AM. PHOTO OF
FLOODING ON SOCIAL MEDIA.
&&
EVENT NUMBER MFL1700531
HAGENLocal storm report, Oct 4, 3:20 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
320 PM EDT WED OCT 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM MARINE TSTM WIND 2 ESE FIU NORTH CAMPUS 25.90N 80.11W
10/04/2017 M41 MPH AMZ651 FL MESONET
WEATHERSTEM MESONET SITE AT MIAMI DADE FIRE RESCUE
STATION 21 OBSERVED 41 MPH WIND GUST.
&&
EVENT NUMBER MFL1700532
KONARIKLocal storm report, Oct 4, 3:23 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
323 PM EDT WED OCT 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM MARINE TSTM WIND 1 E KEY BISCAYNE 25.69N 80.14W
10/04/2017 M47 MPH AMZ651 FL MESONET
MESONET KYBSC LOCATED AT KEY BISCAYNE PARKS AND
RECREATION MEASURED A GUST TO 41 KTS.
&&
EVENT NUMBER MFL1700533
FISHERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 5:20 AM EDT | Special Marine Warning | MFL | 55 min | |
| Oct 4, 5:49 AM EDT | Special Weather Statement | MFL | Miami-Dade | 56 min |
| Oct 4, 2:17 PM EDT | Special Marine Warning | MFL | 28 min | |
| Oct 4, 2:46 PM EDT | Special Marine Warning | MFL | 29 min | |
| Oct 4, 3:18 PM EDT | Special Marine Warning | MFL | 27 min | |
| Oct 4, 3:52 PM EDT | Special Marine Warning | MFL | 38 min | |
| Oct 4, 4:07 PM EDT | Gale Warning | MFL | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.